# SDR 96ZZZX2611

- Difficulty date: November 30, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N92828
- Make and model: Comwth REWN185
- Aircraft serial: 1624
- Engine: Cont C8512
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 530196A1
- Condition: Cracked
- Location: Nr 1 Main Fwd
- Part time: 1,529 hours
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, A SLIGHT VIBRATION WAS NOTICED.  A PRECAUTIONARY LANDING WAS MADE WITHOUT FURTHER INCIDENT.  DURING AN INSPECTION TO DETERMINE CAUSE, NOTED THE PROPELLER COULD BE ROCKED FROM SIDE TO SIDE.  SUBSEQUENT ENGINE TEAR-DOWN REVEALED A HORIZONTAL CRACK EXTENDING AROUND THE ENTIRE DIAMETER OF THE CRANKSHAFT FORWARD OF THE NR 1 MAIN BEARING SURFACE.  THE CRACK CAUSED THE PROPELLER HUB TO LOOSEN CAUSING EXTENSIVE DAMAGE TO THE TAPERED CRANKSHAFT.
